MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121730044
Medical Device Problem Codes Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Codes Cellulitis (1768); Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Physical Asymmetry (4573)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported voluntary report was received (mw5178947) patient was on a two step stool, reached down to pick up something on the floor, and immediately heard audible.With each step it was noted the hip was making noise, however, the noise lessened after a week and was heard during specific movements.Patient then experienced jolts and stated in retrospect the audible sounds probably started 4-6 months prior to march 8 clinic appt.Patient scheduled an appointment and x-ray showed a catastrophic failure of left hip prosthesis.Metallosis was noted when surgery was done in 2024.Two revision surgeries were completed: 2024: left hip revision surgery.Patient experienced significant left hip and left foot pain, walking with a stroller.Headball and liner was replaced.Significant metallosis noted.( 2024 second hip revision surgery.Acetabular cup, headball and liner replaced metallosis noted.It was believed that the back side was defective.Patient was walking with a cane/stroller.Orthopedic surgeon sent prosthesis into depuy for review.Patient had chemo and radiation in 2024.Patient also had cellulitis dix of left foot.Currently, there is leg length discrepancy.Walking long distance is difficult and continues to have left foot discomfort.There is significant pain during certain leg movements.Placed on steroid pack with improvement.Ct has been ordered.Surgeon stated he was notified by a former pt (since moved to a different state) - 2 months after my surgery that she also experienced a cup failure of the hip prosthesis with metallosis.She was 5 years postoperatively.The common denominator she and i had was the same size cup.Ref report: mw5178948.(b)(4) are related (b)(4) was created to capture to 1st hip revision.(b)(4) was created to capture to 2nd hip revision.(b)(4) was created to capture post op complication.(b)(4) was created to capture for another patient.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Product description- pinn bantam w/gription 44mm.Product code- 121730044.Lot number- jh9739.Quantity manufactured: (b)(6).Date of manufacture: 10-aug-2021.Any anomalies or deviations identified in dhr: no.Expiry date: 31-jul-2031.Ifu reference: 1217-30-044.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> product description- pinn bantam w/gription 44mm.Product code- 121730044.Lot number- jh9739.Quantity manufactured: (b)(6).Date of manufacture: 10-aug-2021.Any anomalies or deviations identified in dhr: no.Expiry date: 31-jul-2031.Ifu reference: 1217-30-044.Device history review
=
> quantity manufactured: (b)(6).Date of manufacture: 10-aug-2021.Any anomalies or deviations identified in dhr: no.Expiry date: 31-jul-2031.Ifu reference: 1217-30-044.Added: d10 concomitant.

Brand Name
PINN BANTAM W/GRIPTION 44MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23866518
Report Number1818910-2025-22390
Device Sequence Number5329380
Product Code KWA
UDI-Device Identifier10603295009948
UDI-Public(01)10603295009948(17)310731(10)JH9739
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121730044
Device Lot NumberJH9739
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic